MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPORT CLEARVUE ISP IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 POWERPORT CLEARVUE ISP IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 1608362
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); Swelling/ Edema (4577)
Date of Event 06/04/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through the litigation process that three months and ten days post a port placement, the patient experienced swelling at the area of neck.It was further reported that the patient was allegedly diagnosed with acute to subacute occlusive right lower internal jugular pericatheter thrombus under computed tomography examination and ultrasound imaging.Furthermore, the catheter was allegedly occluded.Reportedly, the plaintiff's catheter was surgically removed.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the device was not returned for evaluation.Medical records were not provided.Therefore, the investigation is inconclusive for the reported obstruction of flow issue, as no objective evidence was provided for review.Furthermore, the clinical conditions alleged in the complaint cannot be confirmed.A definitive root cause could not be determined based upon the available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 05/2020), g3, h6 (patient).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H10: d4 (expiration date: 05/2020).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: device not returned.
 
Event or Problem Description

Brand Name
POWERPORT CLEARVUE ISP IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 8F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19127726
Report Number3006260740-2024-01837
Device Sequence Number15543534
Product Code LJT
UDI-Device Identifier00801741108082
UDI-Public(01)00801741108082
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K122899
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1608362
Device Lot NumberRECV2281
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/01/2024
Supplement Date Received by Manufacturer05/08/2024
Initial Report FDA Received Date04/17/2024
Supplement Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown